... is not working.My dr. is presciping carafate I would like your opion
9 Aug 2009
Your doctor is right in doing that.
Plavix (clopidogrel) and Prilosec (omeprazole) have a major drug-drug interaction.
Coadministration with proton pump inhibitors (PPIs i.e. omeprazole) may reduce the cardioprotective effects of clopidogrel. The proposed mechanism is PPI inhibition of the CYP450 2C19-mediated metabolic bioactivation of clopidogrel. This is consistent with studies that reported decreased effectiveness of clopidogrel in patients who have common genetic polymorphisms of CYP450 2C19 resulting in reduced or absent enzyme activity.
Therefore taking them together gives you no benefit of the clopidrogel and puts you at risk of having a heart attack, stroke, unstable angina, or repeat revascularization/coronoary procedure.
MANAGEMENT: Until further data are available, patients treated with clopidogrel should preferably avoid the use of proton pump inhibitors. H2-receptor antagonists or antacids should be considered whenever possible.
There is no known interaction between Plavix (clopidogrel) and sucralfate. However, this does not necessarily mean no interactions exist. Always consult with your doctor if you have bothersome symptoms.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
the protonix was making my jaws hurt and making me have more breathing issues like short breaths every now and again do you think prilosec will help ...
1 answer • 15 Aug 2009
Carafate/Sucralfate; I called my pharmacist, and she ask me if there were any other names that it is called, and I told her that I don't know, ...
1 answer • 4 Feb 2010
I have tried Aciphex, Nexium, and Kapidex. Each of these reduces the effect of the Plavix
1 answer • 14 Apr 2010
My acid reflux is much worse after taking Savella and starting on Gabapentin.
1 answer • 17 May 2010
I have been on prilosec and carafate for may months and was wondering if anyone that has taken it for any length of time has had any problems with ...
1 answer • 21 Jun 2010